Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 17 of 17 Posts

·
Registered
Joined
·
11 Posts
Discussion Starter · #1 ·
I have strep throat and the dr. prescribed cephalex (?) My "D" is horrible!! Has this happened to anyone else? Any remedies till the nasty drug is done with? HELP! Bad "D", meds not working, tucks everyday and prep h not really helping. Oww. Must put on happy face at work. Any suggestions?
 

·
Registered
Joined
·
14,427 Posts
Call the doc & let him/her know what is going on. There are other anti-biotics that may not cause as much of a problem. Also I have recently had some experience with IBS flare and an anti-biotic. I used a probiotic to boost the good bacteria in my gut, that perhaps the anti-biotic for my sinus infection was killing. Helped me tremendously. How many days have you been on the anti-biotic? BQ
 

·
Registered
Joined
·
14,427 Posts
Call the doc & let him/her know what is going on. There are other anti-biotics that may not cause as much of a problem. Also I have recently had some experience with IBS flare and an anti-biotic. I used a probiotic to boost the good bacteria in my gut, that perhaps the anti-biotic for my sinus infection was killing. Helped me tremendously. How many days have you been on the anti-biotic? BQ
 

·
Registered
Joined
·
6,730 Posts
Ditto what BBQ said...call the doc and ask if there is an alternate antibiotic that might not set your gut off so bad. That's always the first stop when a medication makes one sick...call the Witch Doctor back right away. Bad Juju
MNL
 

·
Registered
Joined
·
6,730 Posts
Ditto what BBQ said...call the doc and ask if there is an alternate antibiotic that might not set your gut off so bad. That's always the first stop when a medication makes one sick...call the Witch Doctor back right away. Bad Juju
MNL
 

·
Registered
Joined
·
2,989 Posts
Ditto what the others have said. I will stress that perhaps you should look into taking probiotics asap, to replace the good bacteria that the antib's are killing. Don't be too late in taking it, as I first was.
 

·
Registered
Joined
·
2,989 Posts
Ditto what the others have said. I will stress that perhaps you should look into taking probiotics asap, to replace the good bacteria that the antib's are killing. Don't be too late in taking it, as I first was.
 

·
Registered
Joined
·
332 Posts
Make sure to call your doctor!!!!! Antibiotics can cause an infection with a bacteria called C. difficile which can lead to a serious form of colitis. Unfortunately, antibiotics wipe out the good gut flora which allows the C. difficile to proliferate out of control. It is very important to let your doctor know what is going on because pseudomembranous colitis caused by C. difficile can be very serious. I know because I had it and it took almost a year to eradicate. Good luck. ~JR~
 

·
Registered
Joined
·
332 Posts
Make sure to call your doctor!!!!! Antibiotics can cause an infection with a bacteria called C. difficile which can lead to a serious form of colitis. Unfortunately, antibiotics wipe out the good gut flora which allows the C. difficile to proliferate out of control. It is very important to let your doctor know what is going on because pseudomembranous colitis caused by C. difficile can be very serious. I know because I had it and it took almost a year to eradicate. Good luck. ~JR~
 

·
Registered
Joined
·
824 Posts
Yup. I'm on amoxicillin for a sinus infection and I had D too. Until I started taking acidophilus, that is. They used to prescribe Zithromax for me since it didn't upset my stomach, but the HMO is too cheap for that unless it's life-threatening. On the upside, they'll treat things my regular doc won't - like Plantar warts...
 

·
Registered
Joined
·
824 Posts
Yup. I'm on amoxicillin for a sinus infection and I had D too. Until I started taking acidophilus, that is. They used to prescribe Zithromax for me since it didn't upset my stomach, but the HMO is too cheap for that unless it's life-threatening. On the upside, they'll treat things my regular doc won't - like Plantar warts...
 

·
Registered
Joined
·
1,479 Posts
I'll put in my vote for acidopholous too. It helped a lot recently when I was on antibiotics. I always felt on the verge, but only had one episode a few days after I stopped taking both. Guess I should have stayed on the acidopholous. BTW, my doc recommended it when I said I have IBS and was worried about the antibiotic.nancy
 

·
Registered
Joined
·
1,479 Posts
I'll put in my vote for acidopholous too. It helped a lot recently when I was on antibiotics. I always felt on the verge, but only had one episode a few days after I stopped taking both. Guess I should have stayed on the acidopholous. BTW, my doc recommended it when I said I have IBS and was worried about the antibiotic.nancy
 

·
Registered
Joined
·
1,380 Posts
When I was being treated for the H Pylori the antibiotics (amoxicillin and biaxin)I had D so bad my behind got raw. That's when I got the anal fissure! ack! After about the 6th day the D stopped, thank goodness. I also took probiotics afterward and that helped a bit.
 

·
Registered
Joined
·
1,380 Posts
When I was being treated for the H Pylori the antibiotics (amoxicillin and biaxin)I had D so bad my behind got raw. That's when I got the anal fissure! ack! After about the 6th day the D stopped, thank goodness. I also took probiotics afterward and that helped a bit.
 
1 - 17 of 17 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top